I just started taking Nortriptyline and have taken 4 doses so far of 10mg. I am more dizzy and miserable; is this normal?
Docters will tell you that it is too soon for the drug to be doing anything. They reccommend giving it 6-8 weeks for the drug to really kick in and do its thing. Also, Migraine HATES any change, so you could be experiencing aggrivated symptoms, because you have added a change to your self.
Hang in there with it if you can. Nortriptalyne is the gold standard drug to start for MAV. I have been at 75 MG for the last 4 years.
I gave up nori after 4 weeks, it made
me so dizzy. But now i am trying again, But i start at 5 mg. Af
ter 3 days i am fine…
Thank you, Pam has it helped your dizzies at all and if so what dose did it start to work?
That is a hard question for me to answer, because I am actually on 3 daily preventatives, so I’m not really sure. I do know that with all that I am on, I went from complete non functioning to about 90% most days. I went on my 2nd med b/c my bp was slightly elevated, and I had read in Buchholz book that Verapmil works for both BP and MAV so I asked the doc to put me on that. After a bit on those 2, I was still feeling a bit blue most days, so he added in Effexor. For ALWAYS thinking I was med sensative, I now take more meds than I ever had with not 1 negative side effect :mrgreen:
I am so thankful for these meds for sure!!!
I am on ami, and it made me feel horrible for a few weeks. I started on a beta blocker whcih after a month had me starting to feel better but not good enough…so we added ami to the mix. Immediately I felt like I went backwards, but I kept with it and increased to 25mg and began to feel normal again. It probably took me atleast 8 weeks to get there with ami and 12 weeks on the combo… give it a little more time. I agree with what Pam said above.
Thanks Jen, unfortunatly I have low blood pressure so can’t take beta blockers so I guess nori is my only option. I just wish I would start to feel better not worse!
Hi sharon…i also have low blood preasure but i have been on propranolol for about 1 wk…it hasnt affected my BP probably b/c im only on 20mg a day. I havent noticed any physical changes, i stopped taking the nortriptyline as soon as i went on the propranolol…& got a few dizzy episodes…only for a minute or so, not sure if it was my body reacting to the “switchover”…?
all i know is i hated the way the nori made me feel…BUT if i dont feel better on the propranolol…i may try amitriptyline.
I know that Muppo had a similar experience on Nori, but she stuck with it and it ended up working out very well for symptom relief. Try looking up her posts.
Dr. Hain says that you should never feel worse when starting a med, but I have seen people here who felt worse at first on Nori, but they stuck with it and it turned out to be a very effective med for them. So this is one of the mysteries about MAV, and it seems every expert has a different experience regarding this.
Thanks Darren, I read Hains’ article about that so that’s why I didn’t know if my reaction is worth sticking it out or not; today I feel slightly better. I’m supposed to stay at this dose for another week then titrate to 20 mg…I’ll see how I feel next week, maybe Ill wait 2 weeks to titrate? I don’t know :?
Dizzysharon, if possible titrate even more slowly. I cut my 10 mg tablet in two (but does yours come in tablet form?). You might consider doing the same. Going from 10 to 20 was impossible for me.
Best of luck
Thanks Chris, unfortunatly mine are capsules so I don’t think I can. Today is a week on this an I feel a little better as far as the dizziness but the heaviness is somewhat worse which I think is a form of fatigue? I don’t know.
I think one of the problems with Nori is that one of the somewhat common side effects IS dizziness! So I think it is quite possible that someone starting out on nori could be feeling additional dizziness due to not being used to the medication. It supposedly takes some time for nori to really start working, and I honestly didn’t see any improvement at all until I got over 60mg.
Personally, the nori always makes my head feel fuzzy and makes me feel out of sorts when I up a dosage, but it usually fades within a few days. I’m all the way up to 100mg now (started at 10, raising 10mg every 5 days). It definitely seemed to be helping me somewhat at 75mg, where I stayed for about a month, but not enough that I was willing to call it good. My primary trigger of bright light is still a big problem and I still have to practice a lot of avoidence to keep from feeling sick. I’ve been up to 100mg for a little over a week and havne’t seen any more improvement, but I’m going to give it some time before I try something else.
I can honestly say that after a few days I hardly felt any side-effects from the medication (other than some slight hyperactiveness which may have just been my mood getting better!), so if you are still feeling worse on it after a few weeks it probably isn’t the right one for you.
How are you doing now? Today is Day 3 for me on 10mg of nortriptyline and I was curious if you were doing any better. My dizziness is actually pretty bad today.
Im really interested in this thread, and hoping you all do well. If I try a med, I think Nori is the one I want to try, over Effexor anyway.
I read other reviews that rate it really high. So here is hoping. 8)
It’s been two weeks on 10mg and I am supposed to titrate to 20mg tonight but I think I will wait until tomorrow because I have a bad headache tonight and have things to do tomorrow. I felt really bad for the first week so I am assuming I’ll feel that way going up also. The last week have been a little better as far as the rocking feeling but that’s it. The dizziness and other stuff is the same. I have been sick for 14 months now and really didn’t get headaches just neck pain. since taking the nori I now have headaches along with more neck stiffness so I don’t know why.Maybe when I titrate up tomorrow it will help. If it don’t then I guess I’ll call the doctor. I really want to try for at least a month. :?
Sharon, that is such a bummer. Hoping that headache goes away, and everything gets better.
I really want to try Nori. Keep me posted.
Any weight gain? Im hoping that the SE of weight gain is for those on larger doses… not the doses for mav.
That’s interesting that now you have head pain where before you didn’t. I notice my head pain seems to be a different since starting nortip. It’s a little more stabbing/piercing and instead of localized on the right side of my head it has spread to the left and top of my head. Very odd. My dizziness seems to be a steady off balance feeling, not so whirly as I would have at times. I’ve also been waking up about every 1.5-2 hours at night… I guess that is to be expected this early on. Kinda annoying though
No weight gain so far, I’ve been watching my diet all week and eating healthier, counting calories, hoping that will help. Not well enough for exercise, yet.
I just took 20mg and crossing my fingers! I’m soooo nervous now cause I don’t want to have a bad reaction. I haven’t gained any weight in the last 2 weeks but I was only on 10mg so who knows.
Good luck on 20mg! Im starting 10mg tonight.